3 doctors weighed in:

I am prescribed Ultracet (tramdol and acetaminophen) for my chronic pain. I take 3 tablets per day. Since this is not a narcotic, will this medication/dosage cause constipation?

3 doctors weighed in
Dr. David Weissman
Internal Medicine
1 doctor agrees

In brief: Ultracet (tramdol and acetaminophen)

While Ultracet (tramdol and acetaminophen) is technically NOT a narcotic, it is what they call an "opiate analog.
" This means it works similarly to opiates (or narcotics) in treating pain, but doesn't have a lot of the undesirable effects, like dependence, loss of judgment, etc. However, it CAN cause constipation. Now, only 3 per day is low, and if you take a laxative or stool softener while using it, you should be fine.

In brief: Ultracet (tramdol and acetaminophen)

While Ultracet (tramdol and acetaminophen) is technically NOT a narcotic, it is what they call an "opiate analog.
" This means it works similarly to opiates (or narcotics) in treating pain, but doesn't have a lot of the undesirable effects, like dependence, loss of judgment, etc. However, it CAN cause constipation. Now, only 3 per day is low, and if you take a laxative or stool softener while using it, you should be fine.
Dr. David Weissman
Dr. David Weissman
Thank
1 comment
Dr. Ronald Krauser
I disagree. Dependency has been reported as a risk with tramadol.
Dr. Ronald Krauser
Internal Medicine - Rheumatology

In brief: Not correct

In brief: Not correct

Ultracet (tramdol and acetaminophen) is a Class 3 narcotic and can cause constipation.
Dr. Ronald Krauser
Dr. Ronald Krauser
Thank
Get help from a real doctor now
Dr. Eric Weisman
Board Certified, Neurology
34 years in practice
9M people helped
Continue
111,000 doctors available